Thunderstorm Wind, Forest
- When
- August 2, 3:05 PM EST
- Where
- Forest County, Gultonville
- Property damage
- $2,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 41.483, -79.267
Thunderstorm winds downed a few large trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 2, 2:34 PM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 334 PM EDT FRI AUG 2 2002 WEAK COLD FRONT STRETCHED ACROSS THE AREA SEEMS TO BE WASHING OUT WITH TIME. MODELS ARE PUSHING DYNAMICS TO THE EAST. A FEW STORMS HAVE POPPED UP IN THE EXTREME NORTHEASTERN PORTION OF THE CWA. THERE COULD BE ENOUGH RESIDUAL ENERGY LEFT FROM THE FRONT TO KICK OFF SCATTERED OVERNIGHT SHOWERS AND THUNDERSTORMS. BOUNDARY SEEMS TO LAY OUT TO THE SOUTH TOMORROW SO I KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE SOUTH ON SATURDAY. MOS TEMPS LOOK FEASIBLE DURING THIS HOT SPELL. FCSTID = 66 PIT 67 90 67 92 / 40 20 10 20 HLG 67 91 67 93 / 40 20 10 20 MGW 68 91 68 93 / 40 30 10 20 ZZV 68 93 68 94 / 40 20 10 10 PHD 67 92 67 93 / 40 20 10 10 FKL 64 88 64 90 / 40 20 10 10 DUJ 63 87 63 89 / 40 20 10 10 LBE 66 91 66 93 / 40 20 10 20 BTP 66 90 66 91 / 40 20 10 20 IDI 66 89 65 91 / 40 20 10 20 ODM 61 88 62 90 / 30 30 20 20 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. CAT
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-022200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1157 AM EDT FRI AUG 2 2002 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... THE NATIONAL WEATHER SERVICE SAYS SEVERE THUNDERSTORMS MAY DEVELOP OVER THE HEAD OF THE OHIO REGION THIS AFTERNOON AND TONIGHT. WIND GUSTS COULD EXCEED 60 MPH AND HAIL COULD REACH 1 INCH IN SIZE. IF RAIN AMOUNTS GO OVER 2 INCHES, THERE WILL BE PONDING OF WATER IN LOCATIONS WITH POOR DRAINAGE. THE HIGH HEAT AND HUMIDITY WILL HELP DEVELOP SCATTERED THUNDERSTORMS BY LATE AFTERNOON. NATIONAL WEATHER SERVICE PITTSBURGH EXPECTS A FRONT, FROM THE GREAT LAKES, WILL MOVE SLOWLY SOUTHWARD ACROSS THE HEAD OF THE OHIO REGION TONIGHT...AND THIS MAY HELP STORMS TO BECOME BETTER ORGANIZED AND SEVERE. CONSEQUENTLY, THE SKYWARN NET MAY NEED TO BE ACTIVATED LATE THIS AFTERNOON AND TONIGHT. STAY TUNED FOR UPDATES.
PAZ013-014-022000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 110 PM EDT FRI AUG 2 2002 ...THUNDERSTORM MOVING ACROSS LAWRENCE COUNTY... A STRONG THUNDERSTORM PRODUCING BRIEF...BUT TORRENTIAL RAINFALL...WILL BE MOVING ACROSS EASTERN SECTIONS OF LAWRENCE COUNTY. THIS STORM MAY ALSO PRODUCE WIND GUSTS TO AROUND 40 MPH. THE STORM WILL BE NEAR THE TOWN OF HARLANSBURG SHORTLY...AND WILL DRIFT SLOWLY EASTWARD INTO WESTERN BUTLER COUNTY...AFFECTING THE TOWNS OF WEST LIBERTY...SLIPPERY ROCK...AND COALTOWN. OTHER THUNDERSTORMS ARE EXPECTED TO FORM ACROSS THE AREA THIS AFTERNOON. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED EARLY THIS AFTERNOON...KEEP AN EYE TO THE SKY AND STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL TELEVISION OR RADIO STATION...FOR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The State College radar (KCCX), 123 km away, was scanning. The volume nearest the first event began at 20:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312733.